MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; MOTO PARTIAL KNEE ANTERIOR GUIDE (AGD)

MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; MOTO PARTIAL KNEE ANTERIOR GUIDE (AGD)
Model Number 02.15.10.0001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During moto pfj surgery, the spike rod and the anterior guide could not be coupled with each other.The retainer for the spike screw on the guide was detached, the spike screw backed out and fell into the patient.The screw was noticed only with post-operative x-ray.The surgeon decided to reoperate the patient to remove the screw.
 
Additional Manufacturer Narrative
Batch review performed on 18-02-2025 lot 2357481: (b)(4) items manufactured and released on 20-02-2024.No anomalies found related to the problem.To date, for failure of coupling, two similar events have been reported on the same lot during the period of review.To date, for breakage of the retaining ring, one similar event has been reported on the same lot during the period of review.Clinical evaluation during primary uka surgery, a small screw of the aligning instrument fell off and remained unseen in the patient body.It was then detected with the control radiograph.Only one radiographic projection was supplied, so we cannot determine with precision the position of the loose screw, but from what we can see it seems to be very close to the articulation, and therefore its removal would be strongly recommended, at the earliest possible, depending on the patient's medical condition and by the surgeon's assessment.Even though this screw is made of medical-grade stainless steel, this material is not approved for long term implant.Yet, in this particular situation this may not be the most pressing problem: the position of the screw is probably what makes its removal more urgent, before any damage to the articulation (either artificial or natural) may occur.The reason for falling off may be related to the fact that the aligning rod, which is supposedly locked by the lose screw, could not be inserted (possibly because it was bent or damaged?) in the dedicated hole.The screw was therefore not tightened and then the vibrations made it fall out.Additional device involved.Batch review performed on 18-02-2025 on moto partial knee 02.15.10.0013 spike rod (srd) lot.2357609.Lot 2357609: (b)(4) items manufactured and released on 08-03-2025.No anomalies found related to the problem.To date, two similar events have been reported on the same lot during the period of review.
 
Additional Manufacturer Narrative
Follow up 1: piece returned on 20 march 2025.Visual inspection.Visual inspection performed by r&d manager.The visual inspection confirmed that the collar that retains the fixation screw of the pfj anterior guide was disassembled.And the spiked rod can not free pass through the anterior guide.We could imagine that excessive and unnecessary force was applied at the screw during the surgery and /or during cleaning (to release the anterior guide from the spiked rod).The ring that holds the fixation screw was absent from the beginning of the surgery as reported by the agent; this means that after last instrumentation recovery and before the start of the surgery, the instrumentation was not checked in a complete and proper way and the ring missing was not detected.This force was probably enough to break the weld of the collar with the final disassembly of the components.A modification request (mr141-24) was already managed in order to improve the design of the collar making impossible for the screw to come into contact with the collar during unscrewing phase.In addition, with mr 501-24 the spiked rod has been updated with new material, new tolerance on external dimension end applying an hard coating in order to improve the resistance of the rod preventing from blockage during use.

Brand Name
KNEE INSTRUMENTS
Common Device Name
MOTO PARTIAL KNEE ANTERIOR GUIDE (AGD)
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21604380
Report Number3005180920-2025-00165
Device Sequence Number4373418
Product Code LXH
UDI-Device Identifier07630345737632
UDI-Public07630345737632
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.15.10.0001
Device Lot Number2357481
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale